I totally know how you feel. CD can be very frustrating at times. And I know EXACTLY how you feel about all this medication. I HATE medication. Ever since I can remember, I used to HATE taking any form of medication...even Tylonol! I just don't like the idea of it. It's not natural. I have only been on Entocort and Cipro. So I can't relate to Pres. However, I've had sooo many complications/side effects w/Entocort. I decided to go medicine-free as of, yesterday. My doctor wants me on 6MP right now, but I don't want to. Too much to deal w/. Anyhow, I've decided to take the more natural route. And even though my doctor says it wont work...I'm going to try it anyway. I've been reading about The Maker's Diet and I've heard some good results from it. Maybe you should consider something like that.
I myself have also thought of getting voluntary surgery to just get it all over with. I didn't even know if it was an option, but I've always thought of it in the back of my mind. As others have written, it's a totally risk because you don't know how long your remission will last. I think we just have to accept CD is chronic. And make the best we can out of it!
I think most of all, you should try a really good diet if you haven't already.
We're all here for you.
Diagnosed with CD in Jan 07 after going to different doctors for fissures or what I thought were hemmeroids. After getting a colonoscopy they found out I had Crohns. I had no idea what the hell CD was, but once I read up on it, realized I've had mild symptoms since age 12. I'm now 19.
I have mild to moderate CD, and don't have many symptoms other than my 3 fissures, stomach pain after eating, diarreah, bloating, cramping, gastritis on occasion, and then other random health issues that are caused from CD like gingivitis for example.
I'm currently on Cipro and Entocort (3mg/3xday). The Entocort has given me lots of issues. Really puffy cheeks, the inability to lose any weight while working out constantly, lots of acne, weird hair growth, and these random stretch marks on my thighs and breasts. I told my Dr. I thought I had Cushings Syndrome, which is an effect of Entocort, but she doesn't believe me.
This site is great for support.